This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When taking these two medicines together, your body may not process either medicine properly.
What might happen:
The blood levels of your seizure medicine may increase and cause toxic effects. The blood levels of your antifungal medicine may decrease and reduce the beneficial effects in treating your infection.
What you should do about this interaction:
Contact your doctor if you experience unusual eye movements, unsteadiness, nausea, dizziness, confusion, tremor, slurred speech, drowsiness, or loss of consciousness. Let your doctor know if your infection does not seem to be improving.If your doctor prescribes these medicines together, you may need to have blood levels of these medicines checked. Your doctor may want to adjust the dosage of your medicines.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Rolan PE, Somogyi AA, Drew MJ, Cobain WG, South D, Bochner F. Phenytoin intoxication during treatment with parenteral miconazole. Br Med J (Clin Res Ed) 1983 Dec 10;287(6407):1760.
2.Vfend (voriconazole) US prescribing information. Pfizer Inc. November, 2011.